Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having chills, migraine, mucous from throat and burning sensation in eye. Is it Sinusitis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
Good morning,

I came home Tuesday night with severe case of chills, and migraine onset. took a hot shower and then started gagging on mucus from my throat. I have had a sinuitis attack before but this is very different. My ears are hurting, my face is very tender, eyes feel heavy a burning sensation(like I have been on the computer all day) I took Bayer Headache relief and 1 capsule of nighttime sinue which allowed me to sleep for a a good few hours. I am unable to blow my nose, it is just stuck in my throat and I have to work to cough it up. Water/Gatorade/Orangejuice/V8 Splash have been my go to. I did come in to work today as I can stand with out being dizzy or light headed. Do I need an antiboitc or can I just let this work through it on it's own. I have basically sweated out the chills by covering up and then once they have passed been able to sleep with a light sheet for an hour or two. before getting cold again. As for food, banana, toast, biscuit and a few bites of porkchops. I did have one of my sons yogurt shakes (danimals) yesterday.. but nothing more..
Posted Tue, 25 Jun 2013 in General Health
Answered by Dr. Michelle Gibson James 53 minutes later
HI, thanks for using healthcare magic

Sinusitis can be allergic or infectious. Most cases of infectious sinusitis are bacterial though rarely a fungal infection can occur.

Based on the severity of your symptoms it is possible that you have infectious (likely bacterial sinusitis) and you may need antibiotics in addition to the other aspects of therapy.

The other aspects of treatment that might be helpful for you are:(1) the use of adequate amount of fluids, you can use small amounts frequently if you are unable to tolerate taking a large amount at one time. This would decrease the viscosity of any secretions

(2)warm compresses to your face - this would encourage blood flow to the areas which may help with drainage and also help with pain relief

(3)humidifier or vaporiser if you have one available

(4)intranasal sprays like nasocort, nasonex, rhinocort, flonase, beclovent can also be helpful, you would need to use them for at least 2 to 3 weeks

(5) decongestants. You can consider using both a topical and oral decongestant initially. The topical one should only be used for 3 to 4 days because if used for longer it may cause rebound congestion.
These would help decrease the pain by reducing congestion in the sinuses.

(6) a mucolytic like guaifenesin (found in mucinex and robotusin) may also be helpful by decreasing the viscosity of the secretions

(7) pain killer like ibuprofen, cataflam, voltaren, naproxen - these would help to decrease inflammtion

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Having chills, migraine, mucous from throat and burning sensation in eye. Is it Sinusitis? 32 minutes later
Thank you so much, if the decongestant and mucinex doesn't alleviate the symptons, I will make an apt with my primary care dr.
Answered by Dr. Michelle Gibson James 20 minutes later
Your are welcome, feel free to contact with any other queries
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor